MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-610L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Stenosis of the esophagus (4487)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "long-term outcomes of endoscopic submucosal dissection for superficial esophageal squamous cell carcinoma in taiwan." the study is to evaluate the long-term outcomes of endoscopic submucosal dissection for superficial esophageal squamous cell carcinoma in taiwan.Total of 229 lesions in 162 patients were enrolled.Forty-nine subjects developed complications, including six (2.6%) with major bleeding, two (0.9%) with perforation, and 41 (17.9%) with strictures.Pathological staging showed that 19 cases had deep submucosal cancer invasion and subsequently received adjuvant therapies.During a mean follow-up period of 52.6 (range 3¿146) months, 41 patients developed metachronous recurrence.The patients with a type c-d lugol staining back-ground pattern were associated with a higher risk of recurrence than those with few lvls.The 10-year survival rate was more than 90%, and only eight patients died of escc.Esd has excellent long-term outcomes but a high risk of metachronous recurrence.The lugol staining pattern over the background mucosa could offer the risk stratification of metachronous recurrence.Type of adverse events/number of patients: massive bleeding during esd - 2 patient.Delayed bleeding - 4 patients.Perforation during esd - 2 patients.Post-esd esophageal strictures - 41 patients.Died of escc - 8 patients.This literature article requires 2 reports.The related patient identifiers are as follows: (b)(6) :kd-610l, (b)(6) :fd-410lr.This medwatch report is for patient identifier (b)(6).The deaths were determined to be not reportable.There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes information added to g2.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15092786
Report Number9614641-2022-00026
Device Sequence Number4814076
Product Code KNS
UDI-Device Identifier04953170208546
UDI-Public04953170208546
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-610L
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FD-410LR, LOT UNKNOWN
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown